Saw my family doctor


He wanted to see me as it had been a few months and I needed refills for my medication.

So we talked and I had Chris come with me, so he could describe my mood, mood swings, etc. I also brought up how long I have been on my Effexor XR (10 years now), and the metropolol (3 or 4 years now). We talked about my hysterectomy and the weight gain. He knows and saw the blood work results from my naturopath and although he isn’t a fan of bio-identical hormones, he understands why I chose to do it. He also understand that with my body having too much estrogen, my concern with using a medication that was only adding to what is already existing.

We talked about what I am doing presently with therapy and where things are at with all of that. Then I asked about what to do with my anxiety and how it has been really high. He asked what I am feeling anxious about and I told him that I have some substantial changes going on with the ending of my group therapy in 5 weeks and trying to put things in place. I also told him I am meeting a new therapist this week and that she comes highly recommended as she has experience with people who have Borderline Personality Disorder.

He checked my bp, lungs and heart rate, and are all normal.

The decision at this stage is to see him in 2 weeks, as he is going to go through my file and really figure out what medication would work best for me. Given that Effexor is also supposed to work with anxiety and it is clear it isn’t doing that for me. The other thing is the weight gain if he is going to change my medication, he wants to choose something that won’t continue to increase the weight I have already gained. I told him of my aunt’s history with obesity due to thyroid issues and that I am genetically a lot like her.

One of the choices is to put me on Wellbutrin, however that would only happen after I have been weened off of Effexor. I know this because he asked me how I would react to having it reduced by 75mgs. I said I’ve had that done in the past and the only side effect I had was rapid speech.

Apparently one of the side effects of Wellbutrin is weight loss, nausea and loss of appetite. There is no medical reason as to why this is though.

So that’s about it in a nutshell.

Advertisements